Steroids 😕

Options

Hey,

I’m just having a flare up with PSA, for the first time the pain is so bad I feel sick. I know steroids are meant to help, but the side effects always make me feel anxious, does anyone else get mixed feelings with taking Steroids over a long period?x

Comments

  • stickywicket
    stickywicket Member Posts: 27,719
    Options

    We've often called steroids seductive little monsters on here as they can make us feel cured while merely masking the problem. They never make me feel anxious. On the contrary, they make me feel ridiculously great. I'd never take them for a long time unless absolutely necessary as they can do damage of their own. Have a look here https://www.nhs.uk/conditions/steroid-tablets/ .

    If you're flaring I think your best bet is to ring your rheumatology helpline. They can check your latest blood tests and see if your DMARDS need a tweak or if you just need pain relief.

    If at first you don't succeed, then skydiving definitely isn't for you.
    Steven Wright
  • Chickadee25
    Options

    On my third steroid injection in 12 month…… they make me feel amazing which is worrying because within weeks I hit rock bottom, fatigue kicks in, swelling, stiffness,pain, low level fever, ESR & CRP levels increase. I certainly know when the steroid wears off!!!! I’m only hoping this one lasts a few more weeks so I can enjoy a holiday in the sun.

    Take care

  • jamieA
    jamieA Member Posts: 737
    Options

    Hi @Bea371

    I know different people react differently to both illness and medication - but I've got to say both prednisolone tablets and kenalog injections were an absolute necessity for me when I was at my worst at the start of my PsA. I know I couldn't have coped without them. I appreciate there are down sides to continuous use but if the only alterative was a return to that level of pain it's still an option I'm willing to take. The injections normally gave me about 4-6 weeks relief.